Alert archive / South Dakota / Wind Chill Advisories in 2014

Wind Chill Advisory 14, NWS Sioux Falls, SD

February 8, 201415 counties in South Dakota; 8 counties in Minnesota; 8 counties in Iowa

NWS Sioux Falls, SD issued this wind chill advisory at Feb 8, 2014, 2:38 PM CST for 15 counties in South Dakota; 8 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 9, 2014, 2:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2014, 2:38 PM CST (20:38 UTC)
In effect from
Feb 9, 2014, 2:00 AM CST
Expired
Feb 9, 2014, 12:00 PM CST
In force
10 hr
Issued by
NWS Sioux Falls, SD
All 31 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 18 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WWUS43 KFSD 082038
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
238 PM CST SAT FEB 8 2014

IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-052>056-059>062-065>067-090445-
/O.NEW.KFSD.WC.Y.0014.140209T0800Z-140209T1800Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-
LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-
HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...CHEROKEE...STORM LAKE...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG
238 PM CST SAT FEB 8 2014

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO NOON CST SUNDAY.

* WIND...NORTH WINDS WILL AVERAGE 5 TO 15 MPH LATE TONIGHT THROUGH
  SUNDAY MORNING. 

* WIND CHILL VALUES...WIND CHILL READINGS WILL RANGE FROM 20 BELOW TO
  30 BELOW ZERO...WITH THE COLDEST VALUES EXPECTED ALONG AND EAST OF
  THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES
COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE
WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR
A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD
DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
4 follow-up statements
091 
WWUS43 KFSD 090310
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
910 PM CST SAT FEB 8 2014

IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-052>056-059>062-065>067-091115-
/O.CON.KFSD.WC.Y.0014.140209T0800Z-140209T1800Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-
LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-
HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...CHEROKEE...STORM LAKE...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG
910 PM CST SAT FEB 8 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON CST
SUNDAY...

* WIND...NORTH WINDS WILL AVERAGE 5 TO 15 MPH LATE TONIGHT 
  THROUGH SUNDAY MORNING. 

* WIND CHILL VALUES...WIND CHILL READINGS WILL RANGE FROM 20 BELOW
  TO 30 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES
COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN.
THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$
522 
WWUS43 KFSD 090945
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CST SUN FEB 9 2014

IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-091745-
/O.NEW.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/
/O.CON.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD
345 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST MONDAY. 

* WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH.

* WIND CHILL VALUES...WIND CHILL READINGS WILL RANGE FROM 20 BELOW TO
  30 BELOW ZERO THIS MORNING...AND AGAIN TONIGHT INTO MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES
COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN.
THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$

IAZ032-091745-
/O.NEW.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/
IDA-
INCLUDING THE CITIES OF...IDA GROVE...HOLSTEIN...BATTLE CREEK
345 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST MONDAY. 

* WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH.

* WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 25
  BELOW ZERO TONIGHT INTO EARLY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN.
THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER
FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-065>067-091745-
/O.CON.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/
LYON-SIOUX-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-
SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-
HUTCHINSON-TURNER-LINCOLN-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...PIPESTONE...LUVERNE...
HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG
345 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND...NORTH WINDS WILL AVERAGE 5 TO 15 MPH.

* WIND CHILL VALUES...WIND CHILL READINGS WILL RANGE FROM 20 
  BELOW TO 30 BELOW ZERO THROUGH THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES
COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN.
THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$
141 
WWUS43 KFSD 091610
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1010 AM CST SUN FEB 9 2014

IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-065>067-091715-
/O.CAN.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/
LYON-SIOUX-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-
SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-
HUTCHINSON-TURNER-LINCOLN-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...PIPESTONE...LUVERNE...
HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...
MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...
CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG
1010 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

LIGHT WINDS AND TEMPERATURES CLIMBING TO NEAR ZERO HAVE ALLOWED WIND
CHILL READINGS TO RISE INTO THE TEENS BELOW ZERO AS OF 10 AM...AND
CONTINUED GRADUAL IMPROVEMENT IS EXPECTED THROUGH THE LATE MORNING.
THUS THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-100015-
/O.CON.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/
/O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD
1010 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

* WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH.

* WIND CHILL VALUES...WIND CHILL READINGS WILL CONTINUE TO SLOWLY
  IMPROVE INTO THE TEENS BELOW ZERO BY NOON. WIND CHILL VALUES WILL
  DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE TONIGHT INTO
  MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES
COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN.
THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$

IAZ032-100015-
/O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/
IDA-
INCLUDING THE CITIES OF...IDA GROVE...HOLSTEIN...BATTLE CREEK
1010 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

* WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH.

* WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 
  25 BELOW ZERO TONIGHT INTO EARLY MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
232 
WWUS43 KFSD 091755
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1155 AM CST SUN FEB 9 2014

IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-100200-
/O.EXP.KFSD.WC.Y.0014.000000T0000Z-140209T1800Z/
/O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD
1155 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WIND...NORTHWEST WINDS WILL AVERAGE 5 TO 10 MPH.

* WIND CHILL VALUES...WIND CHILL VALUES WILL DROP BACK INTO THE 20
  BELOW TO 30 BELOW ZERO RANGE TONIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES
COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN.
THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$

IAZ032-100200-
/O.CON.KFSD.WC.Y.0015.140210T0300Z-140210T1500Z/
IDA-
INCLUDING THE CITIES OF...IDA GROVE...HOLSTEIN...BATTLE CREEK
1155 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

* WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 10 MPH.

* WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 
  25 BELOW ZERO TONIGHT INTO EARLY MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND AND COLD TEMPERATURES
COMBINE TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN.
THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:45 AM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 8, 11:45 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 AM CST SAT FEB 8 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 316 AM CST SAT FEB 8 2014

FORECAST LOOKS PRETTY MUCH ON TRACK EARLY THIS MORNING. A SMALL BUT
DISTINCT UPPER WAVE IS CURRENTLY PUSHING ACROSS THE AREA. DECENT
AMOUNT OF LIFT ASSOCIATED WITH THIS FEATURE...BUT ALSO QUITE A BIT OF
DRY AIR IN THE LOWER LEVELS TO OVERCOME. THUS TO THIS POINT NOT
SEEING MUCH IN THE WAY OF SNOW REACHING THE GROUND. DO THINK THIS
WILL CHANGE SHORTLY...WITH A PERIOD OF LIGHT SNOW STILL LOOKING
LIKELY...MAINLY EAST OF THE JAMES RIVER. BEST CHANCE OF SEEING SOME
LIGHT ACCUMULATIONS SHOULD FOCUS AROUND THE 700 MB FRONTOGENESIS
AXIS...WHICH APPEARS TO BE IN THE VICINITY OF INTERSTATE 90. QPF
VALUES WILL BE LOW...BUT WITH THE THERMAL PROFILE DENDRITIC FROM THE
SURFACE TO 650 MB...ANY SNOW THAT DOES FALL WILL BE A HIGH RATIO
LIGHT FLUFF...WHICH CAN ACCUMULATE QUICKLY. THUS IT WONT TAKE MUCH TO
PICK UP A QUICK INCH...AGAIN MAINLY ALONG THE INTERSTATE 90
CORRIDOR. DEPENDING ON HOW QUICK THE COLUMN SATURATES...WOULD NOT
BE SURPRISED TO SEE A FEW 2 INCH REPORTS...BEST CHANCE NEAR AND JUST
ON EITHER SIDE OF THE IOWA AND MINNESOTA BORDER. SNOW WILL EXIT FROM
WEST TO EAST BY LATE MORNING. SHOULD AT LEAST SEE SOME PARTIAL
CLEARING THIS AFTERNOON...ALTHOUGH SOME STRATOCU WILL PROBABLY
LINGER AS WELL AS SOME MID AND HIGH LEVEL CLOUDS...THUS PROBABLY NOT
ANY BETTER THAN PARTLY SUNNY. HIGHS GENERALLY IN THE TEENS TO AROUND
20.

DID INTRODUCE SOME SLIGHT CHANCE POPS ALONG THE MISSOURI RIVER
CORRIDOR FOR LATER THIS AFTERNOON INTO THIS EVENING. ANOTHER WAVE IN
THE NORTHWEST FLOW WILL TRAVERSE THE AREA...HOWEVER THE PROBLEM WILL
AGAIN BE DRY AIR. THIS DRY AIR WILL BE REINFORCED BEHIND THIS
MORNINGS DEPARTING WAVE...AND THUS TONIGHTS LIGHT SNOW THREAT SHOULD
MAINLY BE SOUTH OF THE CWA. BUT A LOOK AT SREF PROBABILITIES AND GEM
AND ECMWF QPF OUTPUT SUGGEST AT LEAST LOW POPS ARE NEEDED ALONG THE
MISSOURI RIVER...AS LIFT MAY BE JUST STRONG ENOUGH TO OVERCOME THE
DRIER AIR AND RESULT IN SOME LIGHT SNOW OR FLURRIES. ANY
ACCUMULATION WOULD BE MINIMAL. LOWS TONIGHT ARE TRICKY...AS TOUGH TO
TAKE INTO ACCOUNT THE IMPACT OF RECENT MODEL COLD BIAS...POTENTIAL
NEW LIGHT SNOW COVER...LIKELY WEAK MIXING WIND...AND CLOUD COVER
ASSOCIATED WITH THE ABOVE MENTIONED WAVE. THINKING BREEZE STAYS UP
ENOUGH TO PREVENT TANKING TEMPERATURES...AND CLOUD COVER IN OUR
SOUTH MAY HELP KEEP THAT AREA THE WARMEST. FOR NOW WILL GO WITH
SINGLE DIGITS BELOW ZERO MOST LOCATIONS. WITH THE INCREASING
BREEZE...WIND CHILLS WILL DROP INTO THE 20 BELOW TO 30 BELOW ZERO
RANGE EAST OF THE JAMES RIVER AFTER MIDNIGHT. WILL PROBABLY NEED
ANOTHER WIND CHILL ADVISORY...BUT WILL HOLD OFF FOR NOW SINCE THE
LOWEST VALUES WILL HOLD OFF UNTIL LATE TONIGHT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 316 AM CST SAT FEB 8 2014

ANOTHER WEAK WAVE IN A SERIES OF WEAK WAVES WILL MOVE THROUGH ON
SUNDAY. MOISTURE PRETTY DIMINISHED AT THIS POINT AND ONLY POTENTIAL
LOOKS TO BE IN THE FAR SOUTHWEST. WILL ONLY CARRY A SMALL POP FOR
LIGHT SNOW AT THIS TIME. OTHERWISE COLD AIR IS PRETTY ENTRENCHED AT
THIS POINT AND HIGHS WILL MAINLY BE IN THE DINGLE DIGITS.

SUNDAY NIGHT INTO MONDAY MORNING HAS THE POTENTIAL TO BE PRETTY COLD
AS HIGH PRESSURE BUILDS SOUTHWARD AND WINDS GO LIGHT IN MOST
LOCATIONS. THE ONLY THING HOLDING BACK FROM A VERY COLD NIGHT IS A
GENERAL LACK OF SOMEWHAT SIGNIFICANT FRESH SNOW COVER. WHILE AN INCH
OR TWO WILL BE POSSIBLE TODAY SNOW DEPTH IS NOT ALL THAT DEEP.
SO...STILL THINKING SINGLE DIGITS AND TEENS BELOW ZERO BUT COULD BE
QUITE A BIT COLDER WITH A DEEPER AND MORE WIDESPREAD SNOW COVER.

RETURN WILL NOT QUITE GET SET UP ON MONDAY AS COLD AIR REMAINS
ENTRENCHED ACROSS THE AREA. HIGHS MAINLY IN THE SINGLE DIGITS WITH
SOME TEENS IN CENTRAL SOUTH DAKOTA.

FOR THE OUTER PERIODS (TUESDAY THROUGH FRIDAY)...A MUCH MORE ZONAL
FLOW PATTERN IS EXPECTED WHICH WILL BRING A NEEDED RELIEF FROM THE
EXCESSIVE PERIODS OF COLD WEATHER SO FAR THIS WINTER. WHILE THIS
PATTERN WILL BE FAR FROM A WARM PATTERN IT SHOULD LIMIT THE AMOUNT
OF COLD AIR THAT WILL INTRUDE INTO THE NORTHERN PLAINS. A STRONG JET
MAX WILL MOVE INTO THE NORTHWEST UNITED STATES ON TUESDAY AND SPREAD
INTO THE NORTHERN PLAINS BY THURSDAY. THIS WILL TRY TO ALLOW FOR A
PERIOD OF WARMER WEATHER...ESPECIALLY ON WEDNESDAY. TUESDAY LOOKS TO
BE MAYBE A RECOVERY DAY SO THE WARMER AIR MAY BUILD IN A LITTLE
LATE. DID GO WITH MAINLY 30S TO LOWER 40S ON WEDNESDAY. MODEL TIMING
OF THE LOWER AND MID LEVEL FEATURES GETS A BIT FLAKY BY THURSDAY AND
FRIDAY AND WILL STICK CLOSE TO GUIDANCE DURING THIS TIME. NO MAJOR
THREATS FOR PRECIPITATION DURING THIS TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1145 AM CST SAT FEB 8 2014

REDEVELOPMENT OF MVFR STRATUS NOT EXPECTED TO GREATLY IMPACT KHON OR
KFSD TAF LOCATIONS THROUGH THE TAF PERIOD...THOUGH WILL LIKELY BE
SOME SCATTERED 1000-1500FT CLOUDS AROUND THROUGH THE AFTERNOON. MORE
CONCERNED ABOUT BROKEN MVFR STRATUS CEILINGS AT KSUX THIS AFTERNOON.
STILL LOOKING AT PERIOD OF LIGHT SNOW SPREADING THROUGH THE MISSOURI
RIVER VALLEY DURING THE LATE AFTERNOON/EVENING...IMPACTING KSUX IN
00Z-06Z WINDOW. PRIMARILY EXPECT MVFR CEILINGS/VISIBILITY AT KSUX.
LOW CONFIDENCE THAT VISIBILITY COULD DIP INTO IFR RANGE AT TIMES...
SO OPTED TO LEAVE LOWER END OF MVFR RANGE FOR NOW...BUT WILL HAVE TO
MONITOR TRENDS UPSTREAM AS SNOW DEVELOPS AND AMEND IF NEEDED. THIS
SNOW BAND SHIFTS SOUTH OF THE AREA AFTER 06Z...WITH VFR CONDITIONS
EXPECTED TO DOMINATE THROUGH THE LATTER HALF OF THE TAF PERIOD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHENARD
LONG TERM...08
AVIATION...JH
Hazardous weather outlook, Feb 8, 12:13 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1213 PM CST SAT FEB 08 2014

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1213 PM CST SAT FEB 08 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
A CHANCE OF LIGHT SNOW WILL SLIDE THROUGH THE MISSOURI RIVER
VALLEY THIS EVENING. ANY ACCUMULATION SHOULD REMAIN UNDER A HALF
INCH. WIND CHILLS LATER TONIGHT INTO SUNDAY MORNING WILL DROP
INTO THE 20 BELOW TO 30 BELOW ZERO RANGE...ESPECIALLY ALONG AND
EAST OF THE JAMES RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL VALUES SUNDAY EVENING INTO MONDAY MORNING ARE AGAIN
EXPECTED TO DROP INTO THE 20 BELOW TO 30 BELOW ZERO RANGE EAST OF
THE JAMES RIVER.

WIND CHILL VALUES MONDAY NIGHT INTO EARLY TUESDAY MAY AGAIN DROP
INTO THE 20 BELOW TO 25 BELOW ZERO RANGE...GENERALLY ALONG AND
NORTHEAST OF A DE SMET TO SPENCER IOWA LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Feb 8, 9:03 AM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 AM CST SAT FEB 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             WHITE LAKE              43.73N 98.71W
02/08/2014  M0.4 INCH        AURORA             SD   CO-OP OBSERVER

0800 AM     SNOW             3 NE BATTLE CREEK       42.35N 95.56W
02/08/2014  M0.4 INCH        IDA                IA   CO-OP OBSERVER

0800 AM     SNOW             MARION                  43.42N 97.26W
02/08/2014  M1.8 INCH        TURNER             SD   CO-OP OBSERVER

&&

ADAMS
Local storm report, Feb 8, 9:13 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 AM CST SAT FEB 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             LUVERNE                 43.65N 96.21W
02/08/2014  M2.3 INCH        ROCK               MN   TRAINED SPOTTER

&&

ADAMS
Local storm report, Feb 8, 9:40 AM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 AM CST SAT FEB 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             SIOUX FALLS             43.54N 96.73W
02/08/2014  M1.8 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

&&

JH
Local storm report, Feb 8, 9:43 AM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
943 AM CST SAT FEB 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     SNOW             3 SSE LAKE PARK         43.41N 95.30W
02/08/2014  M1.5 INCH        DICKINSON          IA   EMERGENCY MNGR

&&

JH

Nearby

Wind Chill Advisories in South Dakota, 2014Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.